Forum

my hubby and plegridy

Dear all

looking for anyone that has experienced similar problems with this drug.

my husband has been on plegridy for six months and develops a rash around the injection site which is very common. What we have noticed is that the rash seems to linger for longer and this time the rash didn’t appear until about 10 days after injecting and a larger red patch. He is doing the recommended alternations of injection sites and we will contact his MS Nurse to discuss.

Also after administering plegridy my hubby will have several good days of no Brian fog cognitively he feels there is improvement although his main difficulty which lead to his diagnoses is vertigo and this remains 24/7 until bedtime for the last three years.

This time round after taking the drug his symptoms are worst, vertigo even more severe and extreme fatigue, he describes to me feeling he is fallen off a cliff as he reaches out for something, continued feeling of falling and that he could at any point hit the floor. When walking feels like legs are going through the floor and are heavy when walking extreme tiredness.

The main concern is how do we know that this DM drug is really working for him is the worsening of symptoms a relapse? what is a relapse’ we are both a bit unclear and just cannot get our heads around the issue.

He has tried Cinnarizine and betahistamin which didn’t help so stopped for the vertigo and has vestibular exercises that he does which has helped him to cope better and has learnt to make the best of a symptom that has completely changed his life, but the worsening of this symptoms is just hell on earth for him, every little daily function is performed while on a Ferris wheel, I just cannot image.

Regards

hi

i only wish i knew how to identify a relapse!

the rash may be eczema which i got for the first time at age 50 after starting copaxone.

the nurse at my GPs surgery said it was eczema and prescribed double base gel which has helped a lot.

i have no idea what to suggest for vertigo but send my sympathy.

carole x

Hi, the red rash is my normal. I have various blotches in four injection places. Sometimes they get a bit itchy and look worse than they are. The GP told me I only have to report it to him if it raises up into a lump otherwise, for me, this is normal.

On the second point, it was made clear before I started Plegridy that it is long term quality that it suggests not a change to daily symptoms. In fact this is the worst winter so far that began with a virus in December and kept going. The Plegridy as I understand it, is not to improve daily symptoms but to hopefully give some quality and a better chance of coping with this condition and less long term bad things happening.

When I inject, I take two days out to get over it. It has been referred to somewhere on the forum as malaria weekend or something similar. Too right! The falling off the cliff thing along with some very interesting symptoms renders me worse than useless and wandering around the garden in underwear trying to get cool or just sleeping flu-like for a short while. Then by Monday, I’m back up and tatting about. It is a weird drug, I can feel it inside doing its thing but for me, I will stick to it. Where I live, no-one has asked about my red marks yet but they know as I clatter about with sticks, that I am not very well. My children who are grown know not to appear during injection weekend or just come and put up with me lying about. Very strict on this one. If I try to do anything useful, it ends badly. If I lay about a lot and read etc. I feel much improved.

I do not inject in my arms mainly as I am very clumsy and bumping into things would upset the injection mark.

So in a nutshell for me, I am feeling blessed to be given the chance to take this drug and have had to change my little life quite a bit to adjust to injection time and malaria weekend. I will continue. I do think there is a feeling to the drugs whereby you have to just get on with it or not. Some people seem to feel poorly on them, some feel a bit better or tolerate them better. I am lucky, if I have a question, my GP if I can get an appointment, will answer them for me. A lot of time he will wave his hands and I will go home, this I take to mean ‘don’t worry just get on with it’ so I do. Other times he will phone the hospital immediately. I do go every three months just to check that symptoms I am having are linked to M.S., not linked to M.S. or in need of investigation due to something random. Hope this helps.